EDP Sciences
Free access
Volume 421, Number 2, July II 2004
Page(s) 771 - 774
Section Celestial mechanics and astrometry
DOI http://dx.doi.org/10.1051/0004-6361:20047025

A&A 421, 771-774 (2004)
DOI: 10.1051/0004-6361:20047025

Numerical escape criteria for a symmetric four-body model

A. Széll1, B. Steves1 and B. Érdi2

1  Glasgow Caledonian University, Cowcaddens Road, G4 0BA Glasgow, UK
2  Eötvös Loránd University, Pázmány Péter Sétány, Budapest, Hungary

(Received 7 January 2004 / Accepted 7 April 2004 )

Numerical escape criteria is presented for the Caledonian Symmetric Four-Body problem (CSFBP). The numerical experiments show that escapes can be detected very early with the help of the method. Integrating a huge amount of orbits of the symmetric four-body system we found that for the equal mass case the double binary escape, and in the planetary case the single bodies escape are the most likely outcome of the disintegration of the system.

Key words: celestial mechanics

Offprint request: A. Széll, a.szell@gcal.ac.uk

© ESO 2004